MAUDE Adverse Event Report: Biosense Webster Inc VARIPULSE¿ Bi-Directional Catheter; Percutaneous Cardiac Abl Cath for Treatmt of AFib w Irreversible Electroporation

Biosense Webster Inc VARIPULSE¿ Bi-Directional Catheter; Percutaneous Cardiac Abl Cath for Treatmt of AFib w Irreversible Electroporation
Catalog Number D141201
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Endocarditis (1834); Cardiac Tamponade (2226)
Date of Event 06/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a varipulse¿ bi-directional catheter and the patient experienced a cardiac tamponade which required hospitalization.Pericardial effusion occurred on the second day after the ablation procedure.The patient had a blood pressure decrease.No drainage was performed.However, the patient required extended hospitalization and was discharged after several days.Physician assessment of the health hazard is non-serious (moderate/minor).The physician believes that the endocarditis was caused by excessive temperature elevation during pfa using the varipulse catheter.During the procedure, mechanical needle was used for transseptal puncture.The flow settings of the irrigation catheter were 30 ml/min during and before/after ablation, 4 ml/min otherwise.There were no abnormalities observed prior to or during product use.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31847494l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
VARIPULSE¿ Bi-Directional Catheter
Common Device Name
Percutaneous Cardiac Abl Cath for Treatmt of AFib w Irreversible Electroporation
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50358081
Report Number3013300026-2026-02721
Device Sequence Number6039250
Product Code QZI
UDI-Device Identifier10846835025460
UDI-Public(01)10846835025460(17)270227(10)31847494L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P240006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD141201
Device Lot Number31847494L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date08/20/2026
Supplement Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexUnknown